Duke Mathematical Journal

Fluctuations of eigenvalues of random normal matrices

Yacin Ameur, Håkan Hedenmalm, and Nikolai Makarov

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this article, we consider a fairly general potential in the plane and the corresponding Boltzmann-Gibbs distribution of eigenvalues of random normal matrices. As the order of the matrices tends to infinity, the eigenvalues condensate on a certain compact subset of the plane—the “droplet.” We prove that fluctuations of linear statistics of eigenvalues of random normal matrices converge on compact subsets of the interior of the droplet to a Gaussian field, and we discuss various ramifications of this result.

Article information

Source
Duke Math. J., Volume 159, Number 1 (2011), 31-81.

Dates
First available in Project Euclid: 11 July 2011

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1310416362

Digital Object Identifier
doi:10.1215/00127094-1384782

Mathematical Reviews number (MathSciNet)
MR2817648

Zentralblatt MATH identifier
1225.15030

Subjects
Primary: 15B52: Random matrices
Secondary: 82C22: Interacting particle systems [See also 60K35]

Citation

Ameur, Yacin; Hedenmalm, Håkan; Makarov, Nikolai. Fluctuations of eigenvalues of random normal matrices. Duke Math. J. 159 (2011), no. 1, 31--81. doi:10.1215/00127094-1384782. https://projecteuclid.org/euclid.dmj/1310416362


Export citation

References

  • Y. Ameur, H. Hedenmalm, and N. Makarov, Berezin transform in polynomial Bergman spaces, Comm. Pure Appl. Math.,63, (2010), 1533–1584.
  • —, Random normal matrices and Ward's identities, in preparation.
  • G. W. Anderson and O. Zeitouni, A CLT for a band matrix model, Probab. Theory Related Fields 134 (2006), 283–338.
  • Z. D. Bai and J. W. Silverstein, CLT for linear spectral statistics of large-dimensional sample covariance matrices, Ann. Probab. 32 (2004), 533–605.
  • R. J. Berman, Bergman kernels for weighted polynomials and weighted equilibrium measures of $\mathbb{C}^n$, Indiana Univ. Math. J. 58 (2009), 1921–1946. \MR{2542983
  • —, Determinantal point processes and fermions on complex manifolds: Bulk universality, preprint.
  • R. J. Berman, B. Berndtsson, and J. Sjöstrand, A direct approach to Bergman kernel asymptotics for positive line bundles, Ark. Mat. 46 (2008), 197–217.
  • P. Bleher, B. Shiffman, and S. Zelditch, Universality and scaling of correlations between zeros on complex manifolds, Invent. Math. 142 (2000), 351–395.
  • —, “Universality and scaling of zeros on symplectic manifolds” in Random Matrix Models and their Applications, Math. Sci. Res. Inst. Publ. 40, Cambridge Univ. Press, Cambridge, 2001, 31–69.
  • Ch. A. Charalambides, Enumerative Combinatorics, CRC Press Series on Discrete Mathematics and its Applications, Chapman & Hall/CRC, Boca Raton, Florida, 2002.
  • L.-L. Chau and O. Zaboronsky, On the structure of correlation functions in the normal matrix model, Comm. Math. Phys. 196 (1998), 203–247.
  • O. Costin and J. Lebowitz, Gaussian fluctuations in random matrices. Phys. Rev. Lett. 75 (1995), 69–72.
  • P. Diaconis and S. N. Evans, Linear functionals of eigenvalues of random matrices, Trans. Amer. Math. Soc. 353 (2001), 2615–2633.
  • P. Elbau and G. Felder, Density of eigenvalues of random normal matrices, Comm. Math. Phys. 259 (2005), 433–450.
  • P. Etingof and X. Ma, Density of eigenvalues of random normal matrices with an arbitrary potential, and of generalized normal matrices, SIGMA Symmetry Integrability Geom. Methods Appl. 3 (2007), article 048.
  • P. J. Forrester, Fluctuation formula for complex random matrices, J. Phys. A 32 (1999), 159–163.
  • A. Guionnet, Large deviations, upper bounds and central limit theorems for non-commutative functionals of Gaussian large random matrices, Ann. Inst. H. Poincaré Probab. Stat. 38 (2002), 341–384.
  • H. Hedenmalm and N. Makarov, Quantum Hele-Shaw flow, preprint.
  • H. Hedenmalm and S. Shimorin, Hele-Shaw flow on hyperbolic surfaces, J. Math. Pures Appl. (9) 81 (2002), 187–222.
  • J. B. Hough, M. Krishnapur, Y. Peres, and B. Virág, Zeros of Gaussian analytic functions and determinantal point processes, Univ. Lecture Ser. 51, Amer. Math. Soc., Providence, 2009.
  • K. Johansson, On random matrices from the classical compact groups, Ann. of Math.,(2) 145 (1997), 519–545.
  • —, On fluctuations of eigenvalues of random Hermitian matrices, Duke Math. J. 91 (1998), 151–204.
  • M. L. Mehta, Random Matrices, 2nd ed., Academic Press, Boston, 1991.
  • B. Rider and B. Virág, Complex determinantal processes and $H^1$ noise, Electron. J. Probab. 12 (2007), 1238–1257.
  • —, The noise in the circular law and the Gaussian free field, Int. Math. Res. Not. IMRN 2007, no. 2, art. ID rnm006.
  • E. B. Saff and V. Totik, Logarithmic Potentials with External Fields, Grundlehren Math. Wiss. 316, Springer, Berlin, 1997.
  • M. Sakai, Regularity of a boundary having a Schwarz function, Acta Math. 166 (1991), 263–297.
  • B. Shiffman and S. Zelditch, Number variance of random zeros on complex manifolds, II: Smooth statistics, Pure Appl. Math. Q. 6 (2010), 1145–1167.
  • M. Sodin and B. Tsirelson, Random complex zeroes, I, Asymptotic normality, Israel J. Math. 144 (2004), 125–149.
  • A. Soshnikov, The central limit theorem for local linear statistics in classical compact groups and related combinatorial identities, Ann. Probab. 28 (2000), 1353–1370.
  • —, Gaussian limits for determinantal random point fields. Ann. Probab. 30 (2002), 171–187.
  • K. Wieand, Eigenvalue distributions of random unitary matrices, Probab. Theory Related Fields 123, (2002), 202–224.
  • A. Zabrodin, “Matrix models and growth processes: From viscous flows to the quantum Hall effect” in Applications of Random Matrices in Physics, NATO Sci. Ser. II Math. Phys. Chem. 221, Springer, Dordrecht, 2006, 261,–318.